MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14? CONTROL WIRE?; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14? CONTROL WIRE?; WIRE, GUIDE, CATHETER
Model Number H74939216930010
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device lost the distal tip coating.Vascular access was gained via ipsilateral approach.The target lesion was located in the nearly occluded left peroneal artery.A 300cm v-14 control wire guidewire was selected for use in a an angioplasty procedure.An attempt to cross the lesion was made; however, the guidewire failed to cross the lesion.The guidewire was removed from the patient.A fluoroscopy image showed a piece of the wire coating was still in the patients vessel, adjacent to the occlusion.It was not possible to retrieve the piece of the wire coating.The physician was happy to conclude the case at this point as the piece of wire debris could not move past the occluded portion of the vessel.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to retrieve additional details regarding the device status, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual inspection revealed that the distal tip, of the guidewire, was detached.Microscopic inspection revealed the coating hydrophilic was peeled.
 
Event or Problem Description
It was reported that the device lost the distal tip coating.Vascular access was gained via ipsilateral approach.The target lesion was located in the nearly occluded left peroneal artery.A 300cm v-14 control wire guidewire was selected for use in a an angioplasty procedure.An attempt to cross the lesion was made; however the guidewire failed to cross the lesion.The guidewire was removed from the patient.A fluoroscopy image showed a piece of the wire coating was still in the patients vessel, adjacent to the occlusion.It was not possible to retrieve the piece of the wire coating.The physician was happy to conclude the case at this point as the piece of wire debris could not move past the occluded portion of the vessel.There were no patient complications as a result of this event.It was further reported that there was no attempt to remove the piece of wire coating from the patient and there are no plans to try and retrieve it.

Brand Name
V-14? CONTROL WIRE?
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22922569
Report Number2124215-2025-56093
Device Sequence Number9156612
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public(01)08714729799269(17)250921(10)32482033
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberH74939216930010
Device Catalogue NumberH74939216930010
Device Lot Number0032482033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale